If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

headaches, atenolol

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • headaches, atenolol

    [headaches, atenolol]

    Author: Terri (---.dsl.chcgil.ameritech.net)

    Date: 10-16-02 09:41

    Hi

    I've posted before about my 12-year-old daughter. She had surgery in Minneapolis Sept. 27 for the ICD and we've been busy trying to get back to normal. She's very happy about having the implant under the muscle and the scar under her arm. It looks like a paper cut and from the looks of it, that likely will recede. It hasn't even been 3 weeks yet. The cosmetics were very important to her.

    But we have another vexing problem that I wondered if some of you might have thoughts on.

    She started taking atenolol about the middle of August...25 mg for two weeks and then up to 50 mg per day. She hadn't been on any medication for years.The week before the surgery, in late September, she had what we thought were two migraines. I was sure stress was contributing and there were other things that made it seem like classic migraines.

    The doctors have upped her atenolol dose and this past Thursday she started on 75 mg.....in another week we're supposed to go to 100 mg.

    On Monday of this week, a day off from school, she had another headache. She also vomited. She said it wasn't as bad as the two she had before surgery. Now this morning, Wednesday, she said she has another headache.

    Do any of you have any thoughts on headaches and whether there might be any relationship between the increasing dosages of atenolol and the headaches.

    Thanks,

    Terri

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: headaches, atenolol]

    Author: Lisa Salberg (208.47.172.---)

    Date: 10-16-02 10:43

    Terri - It is not likely that the two issues have a direct connection meaning the ICD implant and the headaches. The increasing dose may have some relationship although beta blockers are often given to those with migraine headaches as a treatment on its own.

    I would call your local doctor and speak to them, I would also advise caution if any meds for migraines are suggested as many of them can have adverse reactions to those with HCM. - They tend to be vasodialtors - bad for HCM.

    Lisa

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: headaches, atenolol]

    Author: Sarah B--Board Moderator (---.client.attbi.com)

    Date: 10-16-02 12:21

    Dear Terri,

    I was on atenolol in high school and still had killer migraines, so you may want to talk to the doctor about switching her beta-blocker, too. Beta-blockers have been used to treat migraines, but anecdotal evidence seems to suggest that atenolol (Tenormin) may not be the best choice for that function. Perhaps metoprolol is better --I didn't have any on that one. But that is just me.

    Caffiene can cause headaches and palpitations, so please talk to your daughter about not drinking soda pop. It is also in a lot of migraine medications too.

    I know exactly what she is going through (minus the surgery part), so you all have my sympathies. She can e-mail me if she wants to chat.

    good luck,

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: headaches, atenolol]

    Author: terri (---.tribune.com)

    Date: 10-16-02 15:47

    Sara--

    Are you saying you think the atenolol was responsible for your migraines?

    And, by the way, purely through good luck, not parental intervention, my daughter doesn't like and doesn't drink soft drinks. She's too young for coffee or tea, so chocolate is what's on our short list. We're not banning it, though.

    Terri

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: headaches, atenolol]

    Author: Sarah B--Board Moderator (---.client.attbi.com)

    Date: 10-16-02 18:36

    Dear Terri,

    No, it was definitley NOT responsible but it didn't prevent them or reduce them in anyway. Beta-blockers are often given to people with migraines as they tend to help prevent them but there are about a dozen or so different beta-blockers out there. atenolol is a very, very popular one for heart patients. What I was trying to say was that your daughter should talk to her doctor about trying a different beta-blocker. Some do work a little differently than others.

    RE: chocolate --dark chocolate is the one to be careful about. Milk chocolate is not usually such a problem.

    Take care,

    S
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X